Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amandatorres

Been on Accutane for over 3 months, little pimples on face and back cleared, but still getting big cysts in groin, underarms, and chest..

I've been on 20mg Accutane for a little over 3 months now, because when I first started and tried taking the 40mg, it was too much and I had bad headaches and chest pains. But now on the 20mg, I have no side effects, and I've been taking it for 3 months. Recently, my doctor has me working up from 20mg to 40mg one day, 20mg the next, so every other day. And eventually I will be taking 40mg every day. He told me since I am on such a low dose that I have a few months left on the course. I have tried EVERYTHING, even birth control for my acne and cystic acne which I had ALL over my body, and nothing has worked but this. But I am noticing that while the little pimples on my face and back are gone, the big cysts I get on my underarms, chest, and groin are still coming, and they seem to be surfacing even more now that I'm on Accutane. It is really tough to be clear on my face and back, but then my chest, groin, and underarms get big, swollen cysts on them all the time now. My chest even has more blackheads, it seems every pore has a blackhead in it now. I asked my doctor concerned, and he said "Oh just keep taking your Accutane". Nothing else, so I'm not really assured about it now. He told me not to buy any over the counter blackhead or acne cream, to just take Accutane and that's it. But here's the thing, I started on Accutane to get rid of the acne and the CYSTS, and the cysts are just getting worse. The worst thing about them is they leave big purple scars, and as a female, I absolutely hate having scarred breasts and a groin area. Sometimes the cysts stay for months, drain pus and blood, and then go away. Some resurface, and some are harder where he will have to eventually cut them out. He just keeps assuring me Accutane will help these, but it's not worked yet and I only have like 3 months left of my course. I am trying to take the 40mg one day, and 20mg the next, but am getting these weird muscle chest pains..so I don't know how I'll be able to handle the 40mg every day or higher for the last few months. I don't know..I just don't see the point in taking the Accutane if those cystic acnes aren't going to go away. And no, I don't shave my groin, I just trim so it's not ingrown hairs or anything. He just says its how my sebaceous glands or something..but he didn't offer me much help. Also, on my chest area, I get cysts and these weird red things that look like hickeys (Their not), and they scar purple too. So really it's not the cysts that bother me so much as the fact I'm taking Accutane, that isn't really working with these cysts. And I've tried EVERYTHING else. And been checked for all sorts of medical problems..he just keeps telling me it's a form of acne. What do you think I should do???

Share this post


Link to post
Share on other sites

All you can do really is stick with the Accutane and hope for the best. Maybe try 40mg again, if it gets really unbearable call it off and go back to 20mg for another few months.

Share this post


Link to post
Share on other sites

By you saying that you have it under your arms and in your groin it sounds like Hidradenitis Suppurativa. I have HS and acne and when my derm put me on Clarvis (Accutane) for acne on my face, my legs broke out everywhere!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×